You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Applications of the Stone-Čech Compactification to Free Topological Groups
J. P. L. Hardy, Sidney A. Morris and H. B. Thompson
Proceedings of the American Mathematical Society
Vol. 55, No. 1 (Feb., 1976), pp. 160-164
Published by: American Mathematical Society
Stable URL: http://www.jstor.org/stable/2041864
Page Count: 5
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
In this note the Stone-Čech compactification is used to produce short proofs of two theorems on the structure of free topological groups. The first is: The free topological group on any Tychonoff space $X$ contains, as a closed subspace, a homeomorphic copy of the product space $X^n$. This is a generalization of a result of B. V. S. Thomas. The second theorem proved is C. Joiner's, Fundamental Lemma.
Proceedings of the American Mathematical Society © 1976 American Mathematical Society